Alert archive / Georgia / Small Craft Advisories in 2011
Small Craft Advisory 26, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Mar 24, 2011, 11:53 PM EDT. It took effect at Mar 25, 2011, 12:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2011, 11:53 PM EDT (03:53 UTC)
- In effect from
- Mar 25, 2011, 12:00 AM EDT
- Expired
- Mar 25, 2011, 11:00 AM EDT
- In force
- 11 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
434 WHUS72 KCHS 250353 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1153 PM EDT THU MAR 24 2011 AMZ350-251200- /O.NEW.KCHS.SC.Y.0026.110325T0400Z-110325T1500Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 1153 PM EDT THU MAR 24 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
288 WHUS72 KCHS 250741 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 341 AM EDT FRI MAR 25 2011 AMZ350-251500- /O.CON.KCHS.SC.Y.0026.000000T0000Z-110325T1500Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 341 AM EDT FRI MAR 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
253 WHUS72 KCHS 251431 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1031 AM EDT FRI MAR 25 2011 AMZ350-251545- /O.EXP.KCHS.SC.Y.0026.000000T0000Z-110325T1500Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 1031 AM EDT FRI MAR 25 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 9:31 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Mar 24, 9:31 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 931 PM EDT THU MAR 24 2011 .SYNOPSIS... A COLD FRONT WILL PUSH THROUGH TONIGHT AND WILL STALL SOUTH OF THE REGION FRIDAY. A SERIES OF WEAK LOW PRESSURE SYSTEMS WILL MOVE EAST ALONG THE FRONT SATURDAY NIGHT THROUGH TUESDAY BEFORE DRIER HIGH PRESSURE BUILDS IN FROM THE NORTH THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... ADJUSTED TEMPERATURES UP AND DEWPOINTS DOWN THROUGH THE EVENING...THEN PARAMETERS SHOULD MERGE TOWARD THE PREVIOUS FORECAST AS A DRY COLD FRONT TRAVERSES THE REGION FROM N TO S OVERNIGHT. ALTHOUGH CONDITIONS DO NOT APPEAR PERFECT FOR RADIATIONAL COOLING...COLD ADVECTION WILL CAUSE LATE NIGHT TEMPS TO DROP INTO THE LOWER/MID 40S INLAND WITH MID/UPPER 40S ELSEWHERE...EXCEPT IN THE 50S AT THE IMMEDIATE COAST. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... DRY HIGH PRESSURE WILL BUILD DOWN THE EASTERN SEABOARD ON FRIDAY BUT WITH ATLANTIC HIGH PRESSURE REBUILDING TO OUR EAST...THE FLOW WILL SWITCH FROM NORTH TO SOUTHEASTERLY DURING THE AFTERNOON. COLD ADVECTION WILL KNOCK TEMPS DOWN BUT WE DO EXPECT FAIRLY LIMITED CLOUD COVER. WITH A WESTERLY H85 FLOW DEVELOPING DURING THE AFTERNOON TEMPS WILL PUSH INTO THE LOWER TO MIDDLE 70S FAR SW WITH UPPER 60S ACROSS NORTHERN AREAS. THE STALLED FRONTAL BOUNDARY WILL LIFT NORTH FRIDAY NIGHT WITH SUBSTANTIAL TEMPERATURE RECOVERY ON SATURDAY DESPITE CONSIDERABLE MID-LEVEL CLOUDINESS WITH AN APPROACHING SHORTWAVE. THE UPPER ENERGY MOVING IN LATE IN THE DAY COULD ALLOW A FEW SHOWERS OR TSTMS TO DEVELOP ACROSS FAR WESTERN ZONES. THUS WE MAINTAINED A SLIGHT CHANCE POP IN THOSE AREAS. RAIN CHANCES LOOK BETTER THROUGH SATURDAY EVENING AS A SERIES OF SHORTWAVES DRIFT THROUGH WHILE LOW-LEVELS CONTINUE TO MOISTEN. MAINTAINED SOLID CHANCE OF SHOWERS AND TSTMS ON SUNDAY AS A FRONT DROPS INTO THE AREA WITH SOME WEAK WAVES OF LOW PRESSURE MOVING ALONG IT. MODELS INDICATE SOME OF THE STORMS COULD BE STRONG/SEVERE ACROSS SOUTHEAST GA AND EXTREME SOUTHERN SC IF THINGS CAN GET ORGANIZED. LIFTED INDICES ARE COMING IN BELOW -4C WITH CAPE VALUES OF 1000-1500 J/KG AND TOTAL TOTALS GREATER THAN 50. IT REALLY DEPENDS ON WHETHER WE SEE MUCH SUNSHINE ON SUNDAY. AT THIS POINT IT LOOKS LIKE QUITE A BIT OF MID AND HIGH CLOUDS WILL PERSIST THROUGH SUNDAY...WHICH WOULD LIMIT SURFACE-BASED DESTABILIZATION. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... THE ACTIVE SOUTHERN STREAM PATTERN WILL CONTINUE THROUGH AT LEAST TUESDAY AS SEVERAL AREAS OF LOW PRESSURE ARE FORECAST TO MOVE THROUGH THE SOUTHEAST. SKIES WILL REMAIN MOSTLY CLOUDY THROUGH EARLY NEXT WEEK...AND POSSIBLY BEYOND. SOME MODELS INDICATE THAT THE LONGWAVE TROUGH OVER THE WESTERN STATES COULD PUSH EAST INTO THE CENTRAL STATES...ALLOWING FOR GULF OF MEXICO CYCLOGENESIS AND PASSAGE THROUGH THE SOUTHEAST...RESULTING IN PLENTY OF CLOUD/RAIN COMPLICATIONS. UNTIL THERE IS BETTER MODEL AGREEMENT...WILL REMAIN CONSERVATIVE AND BRING POPS TO AN END BY TUE NIGHT. TEMPS WILL RUN COOL/BELOW-NORMAL AS HIGH PRESSURE OVER THE NORTHEAST DURING THE EARLY PORTION OF THE WEEK WILL KEEP AN ONSHORE FLOW OVER THE AREA. THERE MAY BE SOME RELIEF BY MIDWEEK...GIVEN THE SCENARIO OF IMPROVING CONDITIONS...BUT THIS IS VERY MUCH SUBJECT TO CHANGE. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... VFR CONDITIONS THROUGH FRIDAY. WEST NORTHWEST WINDS AROUND 10 KNOTS WILL BECOME NORTH NORTHEAST BY 12Z FRIDAY. WINDS WILL THEN BECOME EASTERLY WITH AN AFTERNOON SEABREEZE AROUND 19Z FRIDAY. WINDS WILL REMAIN AT OR BELOW 10 KNOTS FRIDAY AFTERNOON AND EVENING. EXTENDED AVIATION OUTLOOK... MVFR OR LOWER CONDITIONS POSSIBLE SAT NIGHT THROUGH TUE...MAINLY DURING THE OVERNIGHT THROUGH MID-MORNING HOURS. && .MARINE... TONIGHT...A COLD FRONT WILL PUSH THROUGH OVERNIGHT SWITCHING WINDS FROM THE W/NW TO THE N/NE. A DECENT SURGE OF 15-20 KT WINDS AND SEAS AS HIGH AS 3-5 FT COULD PUSH INTO THE REGION ESPECIALLY INTO NORTHERN WATERS AND WATERS BEYOND 20 NM...BUT ODDS FAVOR WINDS/SEAS REMAINING BELOW ADVISORY LEVELS. A WEAK PRESSURE GRADIENT WILL EXIST OVER THE WATERS FRIDAY AND FRIDAY NIGHT. A SOUTHWEST GRADIENT WILL DEVELOP SATURDAY INTO SUNDAY AS A SHORTWAVE DROPS TOWARD THE WATERS. HOWEVER WE EXPECT CONDITIONS TO REMAIN BELOW ADVISORY THRESHOLDS THROUGH SUNDAY. A FRONT LOOKS TO PUSH THROUGH THE WATERS SUN NIGHT INTO MON... RESULTING IN A STRONG WIND SHIFT FROM SW-W WINDS TO E-NE WINDS. SEAS WILL GRADUALLY BE ON THE INCREASE BUT STILL REMAIN BELOW 6 FEET SO NO FLAGS ARE FORECAST. && .FIRE WEATHER... RED FLAG WARNING EXPIRED AT 9 AM. WINDS WILL CONTINUE TO DIMINISH AND WILL GRADUALLY VEER FROM W/NW TO N OVERNIGHT. GRADUAL RELATIVE HUMIDITY RECOVERY WILL CONTINUE THROUGH THIS EVENING. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Mar 24, 9:01 PM EDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 901 PM EDT THU MAR 24 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-251100- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 901 PM EDT THU MAR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 24, 10:42 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1042 PM EDT THU MAR 24 2011 SCZ044-050-250600- DORCHESTER-CHARLESTON- 1042 PM EDT THU MAR 24 2011 ...AREAS OF SMOKE TO CONTINUE OVERNIGHT... SMOKE BEING GENERATED BY A LARGE WILDFIRE BURNING NEAR THE TOWN OF DORCHESTER IN DORCHESTER COUNTY WILL CONTINUE TO PRODUCE AREAS OF SMOKE ACROSS PARTS OF DORCHESTER AND CHARLESTON COUNTIES OVERNIGHT. AREAS OF REDUCED VISIBILITIES...POSSIBLY AS LOW A 1 MILE... COULD OCCUR AT TIMES...PARTICULARLY IN COMMUNITIES SUCH AS SUMMERVILLE...JEDBURG AND GIVHANS. THE SMELL OF SMOKE WILL EXTEND AS FAR EAST AS WEST ASHLEY...NORTH CHARLESTON AND POSSIBLY DOWNTOWN CHARLESTON. IN ADDITION...THE WINDY WILDFIRE BURNING NEAR MCCLELLANVILLE WILL PRODUCE DENSE SMOKE ALONG PORTIONS OF HIGHWAY 17 OVERNIGHT... MAINLY FROM AWENDAW NORTH TO THE SOUTH SANTEE RIVER. VISIBILITIES MAY DROP TO LESS THAN 1/4 MILE AT TIMES IN THIS REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEED THE ADVICE OF LOCAL EMERGENCY OFFICIALS IF AN EVACUATION IS ORDERED FOR YOUR AREA. OBEY DETOUR SIGNS AND TRAFFIC MANAGEMENT OFFICIALS. MOTORISTS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING VISIBILITIES. USE LOW BEAM HEADLIGHTS IF DENSE SMOKE IS ENCOUNTERED. && GAZ137>141-250600- LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH- 1042 PM EDT THU MAR 24 2011 ...DENSE SMOKE POSSIBLE OVERNIGHT... DENSE SMOKE BEING GENERATED BY A VERY LARGE WILDFIRE BURNING NEAR LUDOWICI WILL CONTINUE TO IMPACT PARTS OF LONG...LIBERTY AND MCINTOSH COUNTIES OVERNIGHT. VISIBILITIES AS LOW AS 1/4 MILE COULD OCCUR...ESPECIALLY NEAR LUDOWICI AND PORTIONS OF HIGHWAYS 301 AND 84. OTHER AREAS WHICH MAY BE AFFECTED INCLUDE RETREAT...HALFMOON LANDING AND WARSAW. THE SMOKE WILL GRADUALLY SHIFT SOUTH OVERNIGHT AS A COLD MOVES THROUGH THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEED THE ADVICE OF LOCAL EMERGENCY OFFICIALS IF AN EVACUATION IS ORDERED FOR YOUR AREA. WATCH FOR ROAD CLOSURES ESPECIALLY NEAR LUDOWICI. MOTORISTS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING VISIBILITIES. USE LOW BEAM HEADLIGHTS IF DENSE SMOKE IS ENCOUNTERED. &&
Local storm report, Mar 24, 10:45 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
1045 PM EDT THU MAR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM WILDFIRE 5 NNE MCCLELLANVILLE 33.15N 79.43W
03/24/2011 E2600 ACRE CHARLESTON SC BROADCAST MEDIA
SMOKE BEING GENERATED BY THE WINDY WILDFIRE HAS FORCED
A CLOSER OF HIGHWAY 17 FROM HIGHWAY 45 NORTH THE
GEORGETOWN COUNTY LINE. LAW ENFORCEMENT WILL ENFORCE THE
CLOSER FROM MIDNIGHT UNTIL 7 AM FRIDAY.
&&
CORRECTED REMARKS
EVENT NUMBER CHS1100152Local storm report, Mar 24, 11:13 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1113 PM EDT THU MAR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM WILDFIRE 3 SW DORCHESTER 33.11N 80.43W
03/24/2011 E1000 ACRE DORCHESTER SC FOREST SERVICE
WILDFIRE UPDATE...WILDFIRE BURNING NEAR DORCHESTER IS
70 PERCENT CONTAINED. 30 HOMES WERE SAVED AND NONE LOST.
SMOKE WARNING SIGNS IN PLACE TO WARN LOCAL TRAFFIC.
INFORMATION PROVIDED BY SOUTH CAROLINA FORESTRY
COMMISSION.
&&
EVENT NUMBER CHS1100153Local storm report, Mar 24, 11:16 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1116 PM EDT THU MAR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM WILDFIRE 5 NNE MCCLELLANVILLE 33.15N 79.43W
03/24/2011 E2600 ACRE CHARLESTON SC FOREST SERVICE
WILDFIRE UPDATE...THE WINDY FIRE IS NOW 95 PERCENT
CONTAINED. HIGHWAY 17 CLOSED FROM HIGHWAY 45 TO
GEORGETOWN COUNTY LINE. ACREAGE BURNED STILL AROUND 2600
ACRES. INFORMATION PROVIDED BY SOUTH CAROLINA FORESTRY
COMMISSION.
&&
EVENT NUMBER CHS1100154Local storm report, Mar 24, 11:29 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1129 PM EDT THU MAR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM WILDFIRE BLUFFTON 32.24N 80.86W
03/24/2011 U0 ACRE BEAUFORT SC BROADCAST MEDIA
WILDFIRE OCCURRED IN HERTIAGE LAKES IN BLUFFTON.
SEVERAL AGENCIES RESPONDED INCLUDING BLUFFTON FIRE
DEPT...SOUTH CAROLINA FORESTRY COMMISSION AND U.S. FISH
AND WILDLIFE.
&&
EVENT NUMBER CHS1100155Local storm report, Mar 24, 11:33 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON SC
1133 PM EDT THU MAR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM WILDFIRE 3 SSW JOHNS ISLAND 32.68N 80.09W
03/24/2011 M10 ACRE CHARLESTON SC BROADCAST MEDIA
WILDFIRE OCCURRED NEAR BOHICKET ROAD AND SAND HILL ROAD
ON JOHNS ISLAND. FIRE BURNED 10 ACRES. ONE STRUCTURE
SUSTAINED MINOR DAMAGE.
0400 PM WILDFIRE BLUFFTON 32.24N 80.86W
03/24/2011 U0 ACRE BEAUFORT SC BROADCAST MEDIA
WILDFIRE OCCURRED IN HERTIAGE LAKES IN BLUFFTON.
SEVERAL AGENCIES RESPONDED INCLUDING BLUFFTON FIRE
DEPT...SOUTH CAROLINA FORESTRY COMMISSION AND U.S. FISH
AND WILDLIFE.
0409 PM WILDFIRE 5 NNE MCCLELLANVILLE 33.15N 79.43W
03/24/2011 E2600 ACRE CHARLESTON SC FOREST SERVICE
WILDFIRE UPDATE...INFORMATION PROVIDED BY THE SOUTH
CAROLINA FORESTRY COMMISSION...THE WILDFIRE BURNING IN
NORTHEAST CHARLESTON COUNTY CONTINUES TO BURN. FIRE IS
85 PERCENT CONTAINED AS OF MID-AFTERNOON. 3 KNOWN
STRUCTURES HAVE BEEN DESTROYED...BUT NUMBER MAY
INCREASE. FIRE HAS REACHED PORTIONS OF HAMPTON
PLANTATION BUT ALL STUCTURES ARE SAFE. BURNED ACREAGE
HAS INCREASED TO 2600.
0411 PM WILDFIRE 6 WSW DORCHESTER 33.11N 80.49W
03/24/2011 E60 ACRE DORCHESTER SC FOREST SERVICE
INFORMATION PROVIDED BY THE SOUTH CAROLIAN FORESTRY
COMMISION....WILDFIRE IN PROGRESS NEAR TEXAS IN
DORCHESER COUNTY. APPROXIMATELY 60 ACRES BURNED SO FAR
AS OF EARLY AFTERNOON.
0514 PM WILDFIRE 4 NW LUDOWICI 31.75N 81.78W
03/24/2011 E0 ACRE LONG GA 911 CALL CENTER
911 CENTER REPORTS LARGE WILDFIRE IN PROGRESS NEAR
LUDOWICI. DETAILS ARE UNKNOWN AT THIS TIME. SPOTTER AND
LOCAL MEDIA REPORTING VERY THICK SMOKE IN THE REGION.
0624 PM WILDFIRE 3 SW DORCHESTER 33.10N 80.43W
03/24/2011 E1100 ACRE DORCHESTER SC COUNTY OFFICIAL
WILDFIRE UPDATE...LARGE WILDFIRE CONTINUES TO BURN
BETWEEN TEXAS AND RIDGEVILLE. FIRE ESTIMATED TO EXPAND
OVER 1100 ACRES. EVACUATIONS ARE IN PROGRESS INVOLVING
APPROXIMATELY 60-70 HOMES. FIRE IS 0 PERCENT CONTAINED.
0630 PM WILDFIRE 4 NW LUDOWICI 31.75N 81.79W
03/24/2011 U0 ACRE LONG GA BROADCAST MEDIA
WILDFIRE UPDATE...LARGE WILDFIRE CONTINUES TO BURN
ALONG HIGHWAY 84 AND ELIN CHURCH ROAD. A PORTION OF
HIGHWAY 84 AROUND LUDOWICI IS SHUT DOWN. 13 HOMES ARE IN
DANGER. INFORMATION IS PRELIMINIARY.
0801 PM WILDFIRE 4 NNW LUDOWICI 31.76N 81.77W
03/24/2011 U0 ACRE LONG GA BROADCAST MEDIA
WILDFIRE UPDATE...A LARGE WILDFIRE CONTINUES TO BURN
NEAR LUDOWICI. HIGHWAY 84 IS CLOSED FROM NEAR JESUP TO
ELIM CHURCH ROAD. A NURSING HOME IS BEING EVACUATED. 13
STRUCTURES ARE IN DANGER. INFORMATION IS PRELIMINARY.
FIRE HAS SPREAD 7 MILES.
0846 PM WILDFIRE 4 NNW LUDOWICI 31.76N 81.77W
03/24/2011 E1000 ACRE LONG GA EMERGENCY MNGR
WILDFIRE UPDATE...A LARGE WILDFIRE CONTINUES TO BURN
NEAR LUDOWICI. HIGHWAY 84 IS CLOSED FROM NEAR JESUP TO
ELIM CHURCH ROAD. LONG STATE PRISON AND A NURSING HOME
ARE BEING EVACUATED. OTHER EVACUATIONS ARE RECOMMENDED.
13 STRUCTURES ARE IN DANGER. FIRE HAS SPREAD 7 MILES
OVER THE PAST FEW HOURS AND HAS BURNED ROUGHLY 1000
ACRES. INFORMATION PROVIDED BY LOCAL MEDIA AND LONG
COUNTY EMERGENCY MANAGEMENT AND IS VERY PRELIMINARY.
0951 PM WILDFIRE 4 NNW LUDOWICI 31.76N 81.77W
03/24/2011 E1000 ACRE LONG GA EMERGENCY MNGR
WILDFIRE UPDATE...A LARGE WILDFIRE CONTINUES TO BURN
NEAR LUDOWICI. HIGHWAY 84 REMAINS CLOSED FROM NEAR JESUP
TO ELIM CHURCH ROAD. LONG STATE PRISON AND A NURSING
HOME ARE BEING EVACUATED. OTHER EVACUATIONS ARE
RECOMMENDED. A NUMBER OF STRUCTURES ARE IN DANGER. THE
FIRE HAS SPREAD AT LEAST 8 MILES AND BURNED ROUGHLY 1000
ACRES. LONG COUNTY SCHOOLS ARE CLOSED FOR FRIDAY. WATER
IS BEING TRUCKED IN FROM 8 COUNTIES TO FIGHT FIRE. FIRE
IS EXHIBITING CROWNING CHARACTERISTICS AND IS SPREADING
QUICKLY
1025 PM WILDFIRE 5 NNE MCCLELLANVILLE 33.15N 79.43W
03/24/2011 E2600 ACRE CHARLESTON SC BROADCAST MEDIA
SMOKE BEING GENERATED BY THE WINDY WILDFIRE HAS FORCED
A CLOSER OF HIGHWAY 17 FROM HIGHWAY 45 NORTH THE
GEORGETOWN COUNTY LINE. LAW ENFORCEMENT WILL ENFORCE THE
CLOSER FROM MIDNIGHT UNTIL 7 AM FRIDAY.
1112 PM WILDFIRE 3 SW DORCHESTER 33.11N 80.43W
03/24/2011 E1000 ACRE DORCHESTER SC FOREST SERVICE
WILDFIRE UPDATE...WILDFIRE BURNING NEAR DORCHESTER IS
70 PERCENT CONTAINED. 30 HOMES WERE SAVED AND NONE LOST.
SMOKE WARNING SIGNS IN PLACE TO WARN LOCAL TRAFFIC.
INFORMATION PROVIDED BY SOUTH CAROLINA FORESTRY
COMMISSION.
1115 PM WILDFIRE 5 NNE MCCLELLANVILLE 33.15N 79.43W
03/24/2011 E2600 ACRE CHARLESTON SC FOREST SERVICE
WILDFIRE UPDATE...THE WINDY FIRE IS NOW 95 PERCENT
CONTAINED. HIGHWAY 17 CLOSED FROM HIGHWAY 45 TO
GEORGETOWN COUNTY LINE. ACREAGE BURNED STILL AROUND 2600
ACRES. INFORMATION PROVIDED BY SOUTH CAROLINA FORESTRY
COMMISSION.
&&
EVENT NUMBER CHS1100146 CHS1100155 CHS1100143 CHS1100144 CHS1100145
CHS1100147 CHS1100148 CHS1100149 CHS1100150 CHS1100151 CHS1100152
CHS1100153 CHS1100154Nearby
Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.